Announcement

Announcement Module
Collapse
No announcement yet.

"uremic"?

Page Title Module
Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Guest's Avatar
    Guest replied
    feeling yucky

    After a prolonged search for the cause of my anemia and some other symptoms, I wound up in the office of a nephrologist. I am apparently in stage 3, number in the 30's, and anemia numbers around 31-32.( use of nsaids seems to be the reason) Neuropathy in the feet that drives me nuts at times despite meds. Some days I feel so crappy--I have done a lot of reading and research and am beginning to understand what is happening and what all of the numbers mean, but it brings me to this questions. When I look at signs of uremia, I have them all but the throwing up on these crappy days. Other days I may feel somewhat better and actually be awake. Dialysis doesn't start until stage 5. I have a long way to go. What do people do to make themselves feel better in the meantime? I have read about the low protein diet, both for and against. Food doesn't taste good anyway. Can't stand beef hardly. Is what I eat and drink responsible for the yucky feeling, or is it the nature of the disease progress? Why isn't there a course of action for pre-dialysis patients to help keep the numbers in the right place? I don't know how to help myself at this point--go get blood tests and track my numbers doesn't seem to be a complete answer. Can you give me a direction to look?

    Leave a comment:


  • DaVita RN
    replied
    Uremia

    Dear Ms.D.,
    Urea is a waste product of protein metabolism. As we metabolize (“burn”) the protein we eat, urea is released. Normally, the kidneys rid our bodies of this waste. When kidneys fail, the urea in the blood increases/builds up.

    The blood test used to show the level of urea in the blood is call the “BUN” (stands for blood urea nitrogen). When the BUN is elevated, this is known as “uremia” (urea in the blood). If a doctor says someone is uremic, that typically means that person’s BUN is high and is causing symptoms such as lack of appetite, nausea, and weakness. Dialysis removes this unwanted urea from the blood and helps to decrease these symptoms.
    thanks, d

    Leave a comment:


  • Guest's Avatar
    Guest started a topic "uremic"?

    "uremic"?

    The doctor says my mother may soon need to start on dialysis. He says she is “uremic”. Can anyone explain the word uremic?